MAUDE Adverse Event Report: ABBOTT LABORATORIES ARCHITECT I2000SR; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ARCHITECT I2000SR; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03M74-01
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.This report is being filed on an international product, list number 03m74-01, that has a similar product distributed in the us, list number 03m74-02.
 
Event or Problem Description
The customer observed smoke coming from the abbottlink firewall adapter associated with an architect i2000sr analyzer.The customer reported that due to a leak from the liquid waste pump on the analyzer, the abbottlink firewall adapter was submerged, causing smoke and traces of melting on the adapter.There was no impact to patient management, user safety, or facility damage reported.No injuries occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An abbott field service representative (fsr) was dispatched due to the customer reporting smoke emerging from the architect i2000sr, serial number (b)(6).During troubleshooting, the fsr found liquid from the waste pump leaked onto the firewall adapter causing a burning smell and smoke and the adapter showed signs of melting.The fsr replaced the arc x waste pmp i, list number 08c94-19, and alink firewall ¿ japan, list number 02p38-20, which resolved the issue.The analyzer was returned to normal operation.A review found the 2025 ul certification memo contains adequate information noting abbott diagnostic equipment and accessories are certified to the appropriate safety standards, and adequate protection is provided for the operator against spread of fire from the equipment.The damaged components were limited to the arc x waste pmp i, list number 08c94-19, and the alink firewall ¿ japan, list number 02p38-20; the smoke did not spread to other parts of the instrument.A review of the instrument history revealed no contributing factors described in this complaint.A review of labeling and historical data was done, and both were adequate, with no increase in complaint activity.Based on all available information and abbott diagnostics' complaint investigation, no systemic issue or product deficiency was identified.

Brand Name
ARCHITECT I2000SR
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key22808710
Report Number3016438761-2025-00474
Device Sequence Number9063564
Product Code JJE
UDI-Device Identifier00380740023386
UDI-Public(01)00380740023386
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03M74-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown